Pericarditis-induced hyponatremia after cardiac electronic implantable device (CEID) procedures.
BACKGROUND: Pericardial effusion along with pleural effusion is one of the rare complications of permanent pacemaker placement. Although extremely uncommon, it is more prevalent in elderly patients and may be complicated with hyponatremia.
CASE REPORT: We observed development of hyponatremia in association with pericardial effusion and pleural effusion, within one month after pacemaker placement in two women with BMI of
CONCLUSIONS: Although extremely uncommon, pericarditis can develop following transvenous pacemaker insertion, which may result in hyponatremia, likely due to SIADH. The most common scenario is an elderly, petite woman with low BMI (
Published In/Presented At
Rakhshan, E., Mirabbasi, S. A., Khalighi, B., & Khalighi, K. (2015). Pericarditis-induced hyponatremia after cardiac electronic implantable device (CEID) procedures. The American journal of case reports, 16, 245–249. https://doi.org/10.12659/AJCR.893209
Medicine and Health Sciences
Department of Medicine, Cardiology Division